Alert archive / Oklahoma / Red Flag Warnings in 2014

Red Flag Warning 19, NWS Tulsa, OK

April 8, 201411 counties in Oklahoma

NWS Tulsa, OK issued this red flag warning at Apr 8, 2014, 1:40 PM CDT for 11 counties in Oklahoma. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 8, 2014, 1:40 PM CDT (18:40 UTC)
Expired
Apr 8, 2014, 7:00 PM CDT
In force
5 hr
Issued by
NWS Tulsa, OK

Counties Creek County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 35 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 6.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2014-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2014-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1501 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

685 
WWUS84 KTSA 081840
RFWTSA

FIRE WEATHER PRODUCT
NATIONAL WEATHER SERVICE TULSA OK
140 PM CDT TUE APR 8 2014

OKZ054>056-059>061-064>067-070-071-090000-
/O.NEW.KTSA.FW.W.0019.140408T1840Z-140409T0000Z/
OSAGE-WASHINGTON OK-NOWATA-PAWNEE-TULSA-ROGERS-CREEK-OKFUSKEE-
OKMULGEE-WAGONER-MUSKOGEE-MCINTOSH-
140 PM CDT TUE APR 8 2014

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A RED FLAG 
WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

FOR THE FOLLOWING COUNTIES...
 * IN OKLAHOMA...WAGONER...ROGERS...PAWNEE...WASHINGTON... 
   OSAGE...NOWATA...CREEK...OKFUSKEE...MCINTOSH...MUSKOGEE... 
   TULSA AND OKMULGEE. 

HAZARDOUS WEATHER...
 * STRONG AND GUSTY NORTHWEST WINDS WILL CONTINUE THIS AFTERNOON
   WITH HUMIDITY LEVELS FALLING BELOW 25 PERCENT...MAINLY WEST OF
   A LINE FROM NOWATA TO EUFAULA IN EASTERN OKLAHOMA. 

 * RELATIVE HUMIDITIES AS LOW AS 20 PERCENT.

 * STRONG WINDS GUSTING FROM 30 TO 40 MPH.

IMPACTS...
 * ANY FIRES WILL QUICKLY SPREAD OUT OF CONTROL AND ENDANGER 
   LIVES AND PROPERTY. 

DEFINITION...
 * A RED FLAG WARNING MEANS THAT A DANGEROUS COMBINATION OF 
   WEATHER CONDITIONS AND DRY VEGETATION IS EXPECTED WITHIN 24 
   HOURS...FAVORING RAPID GROWTH AND SPREAD OF ANY WILDFIRES. 
   THE PRIMARY WEATHER FACTORS INCLUDE STRONGER WINDS...LOWER 
   HUMIDITIES...AND WARMER TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * DISPOSE OF CIGARETTES PROPERLY AND AVOID ACTIVITIES THAT 
   COULD START FIRES. 

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR 
   TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER 
   EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: 
   WEATHER.GOV/TULSA. 

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Apr 8, 12:17 PM CDT, 1 hour 23 minutes earlier.

Area forecast discussion, Apr 8, 12:17 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1217 PM CDT TUE APR 8 2014

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
POCKET OF VERY COLD TEMPS ALOFT SLIDING ACROSS NW ARKANSAS WILL
RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE
AFTERNOON. PREVAILING CONDITIONS WILL REMAIN VFR BUT AT LEAST A
BRIEF PERIOD OF MVFR WILL OCCUR WITH ANY STORMS ALONG WITH
POTENTIAL SFC WIND GUSTS AROUND 40 KNOTS. OTHERWISE VFR CONDITIONS
WITH GUSTY NW WINDS...WHICH WILL DIMINISH AFTER SUNSET.

&&

.PREV DISCUSSION... /ISSUED 1018 AM CDT TUE APR 8 2014/

DISCUSSION...
A FEW SHOWERS CONTINUE ACROSS EXTREME NE OKLAHOMA AND NW ARKANSAS
UNDER CYCLONIC MID LEVEL FLOW...AND SOME REDEVELOPMENT EXPECTED
THROUGH THE AFTERNOON AS LAPSE RATES STEEPEN. SOME WEAK
INSTABILITY WILL BE PRESENT AND A FEW LIGHTNING STRIKES REMAIN
POSSIBLE...HOWEVER THE LIKELIHOOD AT THIS TIME LOOKS TOO SMALL FOR
INCLUDING THUNDER IN THE FORECAST. MOST SHORT RANGE GUIDANCE THIS
MORNING DROP DEW POINTS SIGNIFICANTLY THIS AFTERNOON AS DEEP
MIXING BRINGS DRIER AIR TO THE SFC...ESPECIALLY ACROSS NE
OKLAHOMA. AFTERNOON HIGHS WILL BE RIGHT AT 65 DEGREES IN SOME AREAS
AND GIVE CURRENT AND EXPECTED WINDS THIS AFTERNOON...SOME SPOTS
COULD BRIEFLY REACH RED FLAG CRITERIA. HAVE ISSUED A FIRE DANGER
STATEMENT FOR ALL BUT NW ARKANSAS TODAY AND WILL CONTINUE TO
MONITOR TEMP/DEW POINT TRENDS THROUGH THE AFTERNOON.

PREV DISCUSSION... /ISSUED 610 AM CDT TUE APR 8 2014/

DISCUSSION...

THE 12Z TAF DISCUSSION IS INCLUDED BELOW.

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
VFR CONDITIONS WILL PREVAIL THRU THE PERIOD. 10KFT CIGS THIS
MORNING WILL BECOME MORE 05-07KFT LATER TODAY. SFC WINDS WILL BE
THE MAIN IMPACT TO AVIATION TODAY. BY 15Z...NW WINDS WILL RANGE
FROM 15 TO 25 KTS WITH GUSTS TO 30 KTS IN SOME SPOTS. THE WINDS
SHOULD RAPIDLY SUBSIDE BY AROUND 00Z THIS EVENING.

LACY

PREV DISCUSSION... /ISSUED 318 AM CDT TUE APR 8 2014/

DISCUSSION...
WILL RETAIN SLIGHT CHANCE/CHANCE POPS FOR FAR EASTERN OKLAHOMA AND
WESTERN ARKANSAS FOR TODAY AS A MID-LEVEL SHORTWAVE POISED TO
OUR NORTH-NORTHWEST WILL MOVE ACROSS THE AREA. TEMPERATURES WILL
CONTINUE TO BE SEVERAL DEGREES BELOW SEASONAL NORMALS AND A GUSTY
NORTHWEST WIND WILL MAKE IT FEEL EVEN COOLER. TEMPERATURES TONIGHT
WILL ALSO BE ON THE CHILLY SIDE WITH TEMPERATURES GENERALLY IN THE MID
30S TO LOWER 40S. A FEW LOCATIONS MAY FLIRT WITH THE FREEZING MARK
ACROSS EXTREME NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS BUT A FREEZE
WARNING IS NEXT EXPECTED TO BE NEEDED AT THIS TIME.

WARMER TEMPERATURES ARE ON TAP FOR WEDNESDAY AS THE LOW LEVEL
WINDS BECOME SOUTHERLY IN ADVANCE OF THE NEXT FRONTAL BOUNDARY
THAT IS EXPECTED TO SAG INTO THE AREA ON THURSDAY. THE FRONT WILL
HAVE LITTLE IMPACT ON TEMPERATURES AND SHOULD PRODUCE LITTLE IN
THE WAY OF PRECIPITATION ON THURSDAY. HOWEVER...THERE COULD BE
SOME SHOWERS AND THUNDERSTORMS ACROSS FAR NORTHEAST OKLAHOMA AND
NORTHWEST ARKANSAS ON FRIDAY AS A MID-LEVEL SHORTWAVE SWEEPS ACROSS
THE AREA.

GUSTY WINDS TODAY THROUGH THURSDAY WILL CREATE AN ELEVATED FIRE DANGER
AS ANY FIRES THAT DO IGNITE ARE EXPECTED TO SPREAD RAPIDLY. HOWEVER...
RED FLAG CRITERIA ARE NOT FORECAST TO BE MET DURING THIS TIME-FRAME.

THE CHANCES OF SHOWERS AND THUNDERSTORMS RETURN SATURDAY NIGHT AND
CONTINUE ON SUNDAY AS A COLD FRONT MOVES THROUGH THE REGION SUNDAY
INTO SUNDAY NIGHT. THERE ARE EARLY INDICATIONS THAT THE STORMS ON
SUNDAY COULD BE STRONG TO SEVERE. THE SHOWERS WILL END ON MONDAY
AS THE STORM SYSTEM DEPARTS TO THE EAST.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...14
LONG TERM....06
AVIATION...14
Hazardous weather outlook, Apr 8, 11:22 AM CDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1122 AM CDT TUE APR 8 2014

ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1118 AM CDT TUE APR 8 2014

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...LIMITED.
	AREA...NORTHWEST ARKANSAS AND EXTREME NORTHEAST OKLAHOMA.
	ONSET...ONGOING.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...ALL EASTERN OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...AFTERNOON.

DISCUSSION...
A WEAK UPPER LEVEL DISTURBANCE IN NORTHWEST FLOW ALOFT WILL CAUSE
SCATTERED SHOWERS AND A FEW THUNDERSTORMS THROUGH THIS AFTERNOON
ACROSS NORTHWEST ARKANSAS AND THE EXTREME NORTHEAST PORTION OF
OKLAHOMA. A FEW OF THE STRONGER CELLS WILL LIKELY PRODUCE SMALL
HAIL...BUT NO SEVERE WEATHER IS EXPECTED.

NORTHWEST WINDS GUSTING OVER 30 MPH ALONG WITH LOW HUMIDITY WILL
RESULT IN AN ELEVATED FIRE SPREAD POTENTIAL OVER MUCH OF EASTERN
OKLAHOMA AND WEST CENTRAL ARKANSAS THIS AFTERNOON.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...HIGH WIND POTENTIAL.
THURSDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...VERY HIGH FIRE WEATHER POTENTIAL.

EXTENDED DISCUSSION...
STRONG SOUTH WINDS WEDNESDAY AND THURSDAY WILL ONCE AGAIN RAISE
FIRE WEATHER CONCERNS. THERE WILL BE A SLIGHT CHANCE OF
THUNDERSTORMS IN ASSOCIATION WITH AN UPPER DISTURBANCE AND WEAK
FRONT FRIDAY...MAINLY TO THE NORTHEAST OF TULSA. THUNDERSTORM
CHANCES WILL INCREASE OVER THE WEEKEND WITH THE NEXT STRONGER
FRONT TO IMPACT THE REGION. THERE WILL BE SOME SEVERE WEATHER
POTENTIAL WITH STORMS ALONG THE FRONT SUNDAY...HOWEVER A SIGNIFICANT
SEVERE WEATHER EVENT IS NOT EXPECTED.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

Nearby

Red Flag Warnings in Oklahoma, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.